My psychiatrist made me take Fluoxetine to treat depression like 3 years ago. I began to have trouble getting an erection ever since. I stopped taking it about 2.5 years ago but the problem persisted. This has caused me severe distress... I lost the woman I loved because of this problem. Sometimes I can have an erection and sometimes I just can't, or it's very weak. I've been taking quetiapine and lamotrigine to treat bipolar disorder for about 1.5 years. My doctor says the cause of my dysfunction is that I have low sex drive, and it makes sense. Is there any suggestion?
Since you quit Fluoxetine 2.5 years ago, and you were only on it for about six months, it would not be a factor now with your current erection problem. Your doctor said you have a low sex drive. Do you think that you have a low sex drive? If not, your ED could be caused by side effects of your current medications. Of course, do not stop taking any prescribed meds, but check with your doctor for any alternatives that would not have the side effects.
The cause is without a doubt the fluoxetine. Low doses would cause light problems and as soon as I stopped the problems completely went away. But then the doctor tripled the dose and then the problems became much more severe and permanent. I do think that my sex drive is low, even though I want to have sex and masturbate but when I try to do it I have problems with my erection.
I still think that your erection problems are at least partially due to your current meds. You may have a low sex drive, but it's still a sex drive, and you want to masturbate and have sex with a partner, so I don't think all your erection problems can be tied to a "low sex drive". As mentioned before, you don't want to quit any meds on your own, but hopefully your doctor could come up with other options. If you do get a partner, I recommend stopping all masturbation and use of porn while your relationship continues.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.